Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 14, 2020, 11:37 PM CST for Izard County, Sharp County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2020, 11:37 PM CST (05:37 UTC)
- Expired
- Nov 15, 2020, 12:15 AM CST
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 137 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 5:14 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 667 m²/s²
- 0-3 km storm-relative helicity
- 734 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted.
429
WFUS54 KLZK 150537
TORLZK
ARC065-135-150615-
/O.NEW.KLZK.TO.W.0049.201115T0537Z-201115T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1137 PM CST Sat Nov 14 2020
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Southeastern Izard County in north central Arkansas...
Southwestern Sharp County in north central Arkansas...
* Until 1215 AM CST.
* At 1137 PM CST, a severe thunderstorm capable of producing a
tornado was located over Lone Star, or 6 miles southwest of
Melbourne, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Melbourne... Cave City...
Mount Pleasant... Sidney...
Gid... Stella...
Lunenburg... Brandenberg...
Lone Star... Evening Shade...
Maxville... Zion...
Calamine... Poughkeepsie...
Sage... Nelsonville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3595 9204 3605 9205 3614 9144 3596 9138
TIME...MOT...LOC 0537Z 258DEG 41KT 3600 9196
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
463 follow-up statements
047
WWUS54 KLZK 150543
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1143 PM CST Sat Nov 14 2020
ARC065-135-150615-
/O.CON.KLZK.TO.W.0049.000000T0000Z-201115T0615Z/
Izard AR-Sharp AR-
1143 PM CST Sat Nov 14 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR EAST
CENTRAL IZARD AND SOUTHWESTERN SHARP COUNTIES...
At 1142 PM CST, a severe thunderstorm capable of producing a tornado
was located near Lunenburg, or 5 miles south of Melbourne, moving
east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Melbourne... Cave City...
Mount Pleasant... Sidney...
Gid... Stella...
Lunenburg... Evening Shade...
Maxville... Calamine...
Poughkeepsie... Sage...
Zion... Nelsonville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3596 9195 3605 9195 3614 9144 3596 9138
TIME...MOT...LOC 0542Z 258DEG 43KT 3601 9187
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
46752
WWUS54 KLZK 150554
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1154 PM CST Sat Nov 14 2020
ARC065-135-150615-
/O.CON.KLZK.TO.W.0049.000000T0000Z-201115T0615Z/
Izard AR-Sharp AR-
1154 PM CST Sat Nov 14 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR EAST
CENTRAL IZARD AND SOUTHWESTERN SHARP COUNTIES...
At 1153 PM CST, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Sidney, or 12 miles south of
Ash Flat, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sidney... Evening Shade...
Poughkeepsie... Calamine...
Nelsonville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3599 9177 3608 9176 3614 9144 3600 9139
TIME...MOT...LOC 0553Z 256DEG 45KT 3605 9167
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
46866
WWUS54 KLZK 150603
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1203 AM CST Sun Nov 15 2020
ARC065-150612-
/O.CAN.KLZK.TO.W.0049.000000T0000Z-201115T0615Z/
Izard AR-
1203 AM CST Sun Nov 15 2020
...THE TORNADO WARNING FOR EAST CENTRAL IZARD COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved
into Sharp County. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CST for north central
Arkansas.
&&
LAT...LON 3604 9160 3611 9159 3614 9144 3603 9140
TIME...MOT...LOC 0602Z 254DEG 43KT 3609 9153
$$
ARC135-150615-
/O.CON.KLZK.TO.W.0049.000000T0000Z-201115T0615Z/
Sharp AR-
1203 AM CST Sun Nov 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR CENTRAL
SHARP COUNTY...
At 1202 AM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles northeast of Sidney, or 10 miles southeast of Ash
Flat, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Poughkeepsie... Nelsonville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3604 9160 3611 9159 3614 9144 3603 9140
TIME...MOT...LOC 0602Z 254DEG 43KT 3609 9153
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 14, 4:43 PM CST, 6 hours 54 minutes earlier.
Area forecast discussion, Nov 14, 4:43 PM CST, 6 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 443 PM CST Sat Nov 14 2020 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Moisture continues to stream north ahead of an approaching cold front...which will bring chances for SHRA/TSRA this evening into the overnight period as the front drops SE through the state. Some breezy SRLY winds will be seen ahead of the front...then the winds will switch to a more NWRLY direction behind the front. Expect MVFR or lower conditions within the more intense convection with the front...though some MVFR CIGs may be seen ahead of the front. Behind the front...expect improving conditions by the daylight hrs on Sun as more stable air moves into the state. && .PREV DISCUSSION...(ISSUED 239 PM CST Sat Nov 14 2020) SHORT TERM...Tonight Through Monday Primary forecast concerns deal with expected events early in this forecast period. Latest data from local radars indicate that the warm air advection type precipitation that affected mainly northern sections of the forecast area has moved to the north of the state. Latest CAM guidance continues to suggest that pre-frontal convection will be possible just to the west and northwest of the forecast area, during the late afternoon and early evening, with the activity then moving quickly to the northeast. The environment across this area will be supportive of super-cellular convection, with all severe weather elements possible. Additional development, in a QLCS pattern, is expected to develop along a relatively fast moving cold front, to affect the forecast area during from mid evening through the early morning hours. Windy conditions will be associated with the frontal boundary. At this time, wind speeds are not expected to meet headline criteria. The front is expected to be east of the state by sunrise, along with all associated precipitation. Dry conditions, and near normal afternoon temperatures are expected through the rest of this forecast period. LONG TERM...Monday Night Through Saturday The long term period will begin w/ a CONUS wide upper air pattern resembling that of a sine wave. Deep troughing w/ steep hgt fld gradients will be prevalent over much of the Upper Great Lakes w/ broad ridging across the Cont. Divide. At the sfc, strong high pressure under forcing for descent will be centered over the Srn Cntrl US. Under high pressure and N/Erly sfc winds, temps will remain seasonably normal, and PoPs will be non-existent. By Thurs, upper-lvl flow will transition to become quasi-zonal w/ an upper high over the Nrn waters of the Gulf of Mexico. At the low- lvls, high pressure will shift Ewrd, and an increasing sfc pres grad will result in stronger Srly winds, allowing for a gradual uptick in temps and moisture. By the end of the period and heading into the next weekend, PoPs will return to the fcst as long range guidance is progging another strong front to surge through the Cntrl Plains and into the Ozarks. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Nov 14, 2:45 PM CST, 8 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 245 PM CST Sat Nov 14 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 245 PM CST Sat Nov 14 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A few strong to severe thunderstorms may occur in the late afternoon and overnight hours. Damaging winds and large hail could be produced with the strongest storms...though an isolated tornado could also occur in the late afternoon and early evening. The area with the best chances for strong or severe thunderstorms will be across the northwest half of the area. Expect the threat for hazardous weather to become low by Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday Through Friday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation may be required through the late evening hours. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 55
In the hours before
Special weather statement, Nov 14, 10:18 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1018 PM CST Sat Nov 14 2020
ARZ003>006-012-013-150500-
Baxter AR-Marion AR-Searcy AR-Newton AR-Boone AR-Fulton AR-
1018 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEARCY...
NORTHEASTERN NEWTON...SOUTHERN MARION...SOUTHEASTERN BOONE...NORTHERN
BAXTER AND NORTHWESTERN FULTON COUNTIES UNTIL 1100 PM CST...
At 1017 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Mountain Home to near
Yellville to near Pruitt. Movement was northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mountain Home... Bull Shoals...
Yellville... Jasper...
Gassville... Flippin...
Lakeview in Baxter County... Salesville...
Western Grove... Viola...
Briarcliff... Valley Springs...
Arkawana... Dugger...
Diamond Bay... Ott...
Ozark Regional Airport... Gamaliel Landing...
Fawn Park... Bull Shoals State Park...
A Tornado Watch remains in effect until midnight CST for north
central Arkansas.
LAT...LON 3638 9201 3611 9260 3599 9295 3602 9326
3650 9233 3650 9192
TIME...MOT...LOC 0417Z 252DEG 32KT 3644 9232 3623 9265 3603 9308
46Local storm report, Nov 14, 11:04 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1104 PM CST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST MOUNTAIN HOME 36.34N 92.38W
11/14/2020 E60 MPH BAXTER AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2000556
TRSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:49 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 41 min |
| Nov 14, 10:11 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 64 min |
| Nov 14, 10:18 PM CST | Special Weather Statement | LZK | Baxter, Marion | 42 min |
| Nov 14, 10:34 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 41 min |
| Nov 14, 10:44 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Izard, Searcy, Stone, Van Buren | 46 min |
| Nov 14, 10:48 PM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 57 min |
| Nov 14, 10:58 PM CST | Severe Thunderstorm Warning | LZK | Boone, Johnson, Logan, Marion, Newton, Pope and 1 more | 32 min |
| Nov 14, 11:02 PM CST | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 43 min |
| Nov 14, 11:27 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy, Stone, Van Buren | 33 min |
| Nov 14, 11:30 PM CST | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Perry, Pope, Scott and 2 more | 30 min |
| Nov 14, 11:32 PM CST | Severe Thunderstorm Warning | LZK | Izard, Sharp | 43 min |
| Nov 14, 11:57 PM CST | Severe Thunderstorm Warning | LZK | Independence, Izard, Searcy, Stone, Van Buren | 34 min |
| Nov 15, 12:06 AM CST | Tornado Warning | LZK | Lawrence, Randolph, Sharp | 22 min |
| Nov 15, 12:25 AM CST | Severe Thunderstorm Warning | LZK | Independence, Izard, Lawrence, Sharp | 50 min |
| Nov 15, 12:29 AM CST | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 31 min |
| Nov 15, 12:51 AM CST | Special Weather Statement | LZK | Faulkner, White | 39 min |
| Nov 15, 1:36 AM CST | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 24 min |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.